Is it the meds?
Aug 4, 2000
Can you please help me. I'm a 35 year old female,tested hiv pos.12 years ago.Just went on epivir,zerit,sustiva 9 months ago.First time on any meds.Have done really well until 3 months ago.Having swelling in hands,feet,stomach & lower back pain.i have already had a lot of test done so far everything checked out okay. Waiting for appoint with GI doctor next.Could it be the meds? My VL is below 25 and cd4 is 330.Help please.
Response from Dr. Boyle
The symptoms you describe are not commonly associated with the antiretrovirals you are on and the time course you describe indicates that this is unlikely to be an idiosyncratic reaction to them. Many things can cause the symptoms you are describing, and I'm not sure that the swelling and back pain are related. I agree with further work-up and if the swelling is severe or causing discomfort you might ask your doctor for some treatment to control it while the evaluation is in progress.
Brian Boyle, M.D., J.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.